MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Catalog Number CAT8XTORQ115
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system aspiration catheter 8 (cat8).During the procedure, the physician noticed that the tip of the cat8 was kinked.Therefore, the procedure was completed using a new cat8.
 
Additional Manufacturer Narrative
Results: the returned device was kinked at approximately 104.0 cm and 109.0 cm from the hub.The device was ovalized at approximately 17.0 cm, 24.0 cm, 101.0 cm, 102.0 cm, 108.0 cm and 112.0 cm from the hub.During functional testing, a 0.088¿ mandrel was inserted into the returned cat8 and the mandrel was able to advance through the cat8 with some resistance due to the kinks and ovalizations on its length.Conclusions: evaluation of the returned cat8 confirmed a kink on its distal shaft.If the device is forcefully retracted at extreme angles from its packaging or otherwise mishandled during preparation, damage such as a kink may occur.Further investigation revealed an additional kink and ovalizations along the length of the returned cat8.These damages were likely incidental and may have occurred during packaging for returned to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8545375
Report Number3005168196-2019-00781
Device Sequence Number361293
Product Code DXE
UDI-Device Identifier00814548016290
UDI-Public00814548016290
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2021
Device Catalogue NumberCAT8XTORQ115
Device Lot NumberF83946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer05/02/2019
06/14/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date05/31/2019
07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Date Report Sent to FDA01/01/2005